Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Wilmington, NC

June 17, 2015Florence County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 17, 2015, 9:14 PM EDT for Florence County, Williamsburg County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 9:14 PM EDT (01:14 UTC)
Expired
Jun 17, 2015, 10:15 PM EDT
In force
61 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Williamsburg County, SC

The radar

The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:35 PM EDTTSTM WND DMGCoward, SCTREE IN ROADWAY. LYNCH ROAD AND U.S. 52

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS52 KILM 180114
SVRILM
SCC041-089-180215-
/O.NEW.KILM.SV.W.0017.150618T0114Z-150618T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTH CENTRAL WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 914 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR NEAR LAKE
  CITY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...PAMPLICO...NEW HOPE...EFFINGHAM...EVERGREEN...HYMAN...
  FRIENDFIELD...SCRANTON...COWARD AND LAKE CITY COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3407 7988 3408 7954 3381 7961 3387 7988
      3389 7988 3389 7992
TIME...MOT...LOC 0114Z 280DEG 21KT 3395 7980 

$$

RGZ
1 follow-up statement
758 
WWUS52 KILM 180211
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1010 PM EDT WED JUN 17 2015

SCC041-089-180220-
/O.EXP.KILM.SV.W.0017.000000T0000Z-150618T0215Z/
FLORENCE SC-WILLIAMSBURG SC-
1010 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLORENCE AND
NORTH CENTRAL WILLIAMSBURG COUNTIES WILL EXPIRE AT 1015 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3407 7988 3408 7954 3381 7961 3387 7988
      3389 7988 3389 7992
TIME...MOT...LOC 0210Z 280DEG 21KT 3395 7980 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:53 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 17, 7:53 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EDT WED JUN 17 2015

.SYNOPSIS...
HIGH HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND AND INTO
NEXT WEEK AS WELL. A HEAT ADVISORY REMAINS IS IN EFFECT FOR ALL
BUT THE BEACHES TODAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE...BECOMING SCATTERED FRIDAY INTO THE WEEKEND. BERMUDA
HIGH PRESSURE WILL REMAIN IN PLACE OFFSHORE...WHILE THE PIEDMONT
TROUGH BECOMES MORE ESTABLISHED IN THE DAYS AHEAD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...ANOTHER HOT AND HUMID DAY COMING TO AN
END...BUT A STEAMY NIGHT IS ONCE AGAIN IN THE FORECAST.

SEVERAL FEATURES AT PLAY THIS EVENING TO PRODUCE THE LOCAL WEATHER.
MASSIVE UPPER RIDGE REMAINS ACROSS THE SOUTHEAST...ALTHOUGH IT HAS
BEEN SHUNTED AT LEAST SUBTLY TO THE SOUTH BY A COLD/STATIONARY
FRONT CURRENTLY DRAPED FROM THE OUTER BANKS NW THROUGH WV AND INTO
THE OH VLY. A WEAK SURFACE TROUGH REMAINS ACROSS THE SW TIER OF THE
ILM CWA...WHILE THE SEA BREEZE BOUNDARY ONCE AGAIN PUSHES TOWARDS I-
95...QUITE RARE TO HAVE IT THIS FAR WEST BY MID-JUNE...AND IS A
CLEAR SIGN OF THE IMPRESSIVENESS OF THE LOCAL AIRMASS.

SEA BREEZE BOUNDARY AS WELL AS THE SURFACE TROUGH WILL CONTINUE TO
BE A FOCUS FOR SCATTERED TSTMS FOR THE NEXT FEW HOURS...BUT WITHOUT
ANY SIGNIFICANT UPPER SUPPORT EXPECT ACTIVITY TO WANE WITH LOSS OF
DIURNAL HEATING. THE SURFACE FRONT SHOULD RETREAT TO THE NE TONIGHT
AS THE RIDGE BEGINS TO RE-ASSERT ITSELF LATE...AND THIS WILL ALLOW
WINDS TO ONCE AGAIN BECOME PREDOMINANTLY SW...AND KEEP MIN TEMPS
WELL ABOVE NORMAL. HAVE SIDED MORE WITH THE WARMER MAV NUMBERS...AND
LOWS TONIGHT WILL RANGE FROM 75-80...WARMEST ON THE BRUNSWICK COUNTY
BEACHES.

HIGH-RES GUIDANCE HAS BEEN BACK-AND-FORTH BRINGING A CLUSTER OF
TSTMS FROM VA DOWN ACROSS THE NORTHERN ZONES OF THE ILM CWA. WHILE
THIS SETUP IS FAVORABLE FOR SUCH DEVELOPMENT...ANY CONVECTION SHOULD
FOLLOW THE RETREATING FRONT...AND EXPECT BEST TSTM CHANCES OVERNIGHT
TO REMAIN WELL NE OF THE CWA...AND HAVE DROPPED POP TO SILENT ACROSS
THE AREA AFTER MIDNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...THOUGH WE WILL SEE A SLIGHT RELIEF IN
HEAT IN THE SHORT TERM...OVERALL HOT AND HUMID WEATHER WILL
CONTINUE WITH A GRADUAL INCREASING CHANCE FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY.

RIDGE OF HIGH PRESSURE WILL IN PLACE ACROSS THE SOUTHEAST ON
THURSDAY...SHIFTING JUST SOUTH OF OUR AREA FRIDAY INTO SATURDAY.
OUR MAIN FOCUS THROUGH THE FORECAST PERIOD WILL BE ON THE REMNANTS
OF TROPICAL STORM BILL ROUNDING THE OUTSKIRTS OF THE HIGH UP INTO
THE OHIO VALLEY AND A SHORT WAVE TROUGH SETTING UP CAMP ACROSS
NORTH CAROLINA...DEEPENING INTO A SFC LOW ON FRIDAY. THIS FEATURE
ALONG WITH THE SEABREEZE...INCREASING MOISTURE AND INCREASING
INSTABILITY WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS ON
THURSDAY...BECOMING SCATTERED ON FRIDAY. SOUTHWEST FLOW WILL
PERSIST WITH FLOW ALOFT BECOMING MORE WESTERLY.

LATEST FORECAST TRENDS CONTINUE TO INDICATE POTENTIAL FOR HEAT
ADVISORY ON THURSDAY...WITH APPARENT TEMPERATURES 103 TO 105. AS FOR
FRIDAY...EXPECT CONDITIONS TO FALL JUST BELOW HEAT ADVISORY
CRITERIA...THOUGH HEAT INDICES WILL STILL BE IN UPPER 90S ALONG THE
IMMEDIATE COAST TO LOWER 100S INLAND.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...A WEAK MID LEVEL TROUGH...THE REMNANTS OF
TROPICAL STORM BILL WILL MOVE ACROSS THE REGION SATURDAY AND
SUNDAY LEAVING A WEAK NORTHWEST FLOW IN ITS WAKE. BY THE END OF
THE PERIOD MID LEVEL HIGH PRESSURE BUILDS BACK IN WITH THE
CENTER...A LITTLE WEST OF THIS WEEKS POSITION CLOSER TO TENNESSEE
AND MISSISSIPPI. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE
NORMAL AND INCREASING MORESO TOWARD THE END OF THE PERIOD. THE
LATEST MEX NUMBERS ARE QUITE DAUNTING WITH THREE STRAIGHT DAYS OF
TRIPLE DIGITS IN LUMBERTON AND FLORENCE. COASTAL AREAS ARE IN THE
MIDDLE TO UPPER 90S. POPS...BEYOND GOOD CHANCE SATURDAY ARE AROUND
OR BELOW CLIMATOLOGY MAINLY ON A DIURNAL BASIS THE REMAINDER OF
THE PERIOD. WITH THE POSITION OF THE MID LEVEL RIDGE A LITTLE
FURTHER WEST THE RING OF FIRE OR MESOSCALE CONVECTIVE SYSTEMS
COULD BECOME MORE OF A PLAYER FOR THE AREA. GUIDANCE NOT REALLY
SHOWING THAT AT THIS POINT HOWEVER.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...HIGH CONFIDENCE OF VFR THIS TAF VALID PERIOD. ISOLD
SHRA/TSRA THIS EVNG SHOULD DISSIPATE OVER THE NEXT FEW HOURS...BUT
ACTIVITY COULD CONTINUE N OF KLBT/KILM OVERNIGHT. THIS ACTIVITY
WILL PRODUCE OUTFLOW BOUNDARYS...SOME OF WHICH COULD MOVE S INTO
THE NORTHERN TERMINALS POSSIBLY PRODUCING ISOLD SHRA IN THE
OVERNIGHT HOURS BUT CONFIDENCE IS LOW. OVERALL EXPECT SE-S WINDS
THIS EVENING TO BECOME SW OVERNIGHT EXCEPT LGT/VRBL AT KLBT. BY
DAYBREAK EXPECT SW-W WINDS. WINDS WILL BE SW-W BECOMING S-SSW AT
THE COASTAL TERMINALS AND SW AT THE INLAND TERMINALS BY LATE
MORNING AND EARLY AFTERNOON. ISOLD SHRA/TSRA EXPECTED BY LATE AFTN
BUT WILL NOT ADDRESS IN TAFS ATTM.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES SUNDAY AND MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...VERY WEAK COLD FRONT WHICH HAD TURNED WINDS
TO THE E/NE FROM FRYING PAN SHOALS AND NE...HAS RETREATED THIS
EVE...SO WINDS HAVE RETURNED TO THE SE AT THE LOCAL BUOYS. THIS
TREND WILL CONTINUE OVERNIGHT AS THE BERMUDA HIGH REMAINS ENTRENCHED
ACROSS THE AREA...AND WINDS WILL SLOWLY TURN TO THE SW. GRADIENT
WILL BECOME WEAKER OVERNIGHT...SO SPEEDS ARE EXPECTED TO DROP TO
AROUND 10 KTS...MAINTAINING SEAS OF 2-3 FT WITH A LOW-AMPLITUDE SE
SWELL AND WEAK SW WIND CHOP COMPRISING THE SPECTRUM.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...WITH UPPER RIDGE THURSDAY AND DEVELOPING
SFC TROUGH/LOW ON FRIDAY...SOUTHWEST FLOW WILL CONTINUE WITH
SUSTAINED WINDS AROUND 15 KTS AND GUSTS TO NEAR 20 KTS...BECOMING
MORE SOUTHERLY IN THE AFTERNOON HOURS. AS FOR SEAS...EXPECT MAINLY 2
TO 4 FTERS...WITH LONG PERIOD SWELL BEING OVERCOME BY WIND WAVES
INTO FRIDAY.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL PREVAIL
ACROSS THE WATERS THROUGH THE PERIOD. FROM SUNDAY AFTERNOON UNTIL
MONDAY MORNING WINDS GET A BUMP WITH THE ENHANCEMENT OF THE PIEDMONT
TROUGH. THE INCREASE IN WINDS SEEMS TO BE EVER CHANGING REGARDING
TIMING SO CONFIDENCE IS NOT HIGH. REGARDLESS WINDS INCREASE TO 15-20
KNOTS WHILE DROPPING BACK LATER MONDAY. STANDARD MOSTLY WIND DRIVEN
SEAS WITH THESE WINDS WITH 2-3 FEET INCREASING TO 2-4 FEET AT TIMES
WITH THE HIGHER WINDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JDW
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...MRR
Hazardous weather outlook, Jun 17, 7:50 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT WED JUN 17 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-190000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
750 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH HEAT AND HUMIDITY IS EXPECTED MUCH OF THE UPCOMING
WEEK...WITH HEAT ADVISORIES POSSIBLE THURSDAY...AND AGAIN NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-190000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
750 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

In the hours before

Special weather statement, Jun 17, 4:47 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT WED JUN 17 2015

SCZ023-172145-
DARLINGTON-
447 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DARLINGTON
COUNTY...

AT 447 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
HARTSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...DARLINGTON...LAMAR...DARLINGTON RACEWAY...FLOYD...
LYDIA...DOVESVILLE...AUBURN...NORTH HARTSVILLE...OATS...MONT CLARE...
CAROLINA PINES REGIONAL MEDICAL CENTER AND MCLEOD MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 138.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3420 8011 3423 8011 3425 8013 3440 8012
      3444 7977 3428 7978 3418 7992 3417 8013
      3418 8013
TIME...MOT...LOC 2047Z 268DEG 24KT 3432 8003

SHK
Special weather statement, Jun 17, 4:55 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT WED JUN 17 2015

NCZ096-172130-
BLADEN-
455 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLADEN COUNTY...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMMON...OR 7 MILES
NORTH OF ELIZABETHTOWN...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...LAGOON...AMMON...LISBON...RUSKIN...WHITE
OAK...WHITE LAKE AND BLADEN COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3474 7872 3483 7852 3448 7824 3448 7863
TIME...MOT...LOC 2055Z 331DEG 38KT 3473 7858

SHK
Special weather statement, Jun 17, 7:05 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT WED JUN 17 2015

SCZ032-033-039-055-180000-
INLAND GEORGETOWN-FLORENCE-MARION-WILLIAMSBURG-
705 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
MARION...SOUTHEASTERN FLORENCE...NORTH CENTRAL GEORGETOWN AND
NORTHEASTERN WILLIAMSBURG COUNTIES...

AT 704 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER POSTON...OR
19 MILES EAST OF LAKE CITY...WITH THE MOVEMENT BASICALLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...HEMINGWAY...KINGSBURG...POSTON...
OUTLAND...NEW HOPE...FRIENDFIELD...CADES...HANNAH...SCRANTON...COWARD
AND LAKE CITY COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3403 7978 3384 7926 3369 7925 3380 7986
TIME...MOT...LOC 2304Z 240DEG 49KT 3386 7942

SHK
Special weather statement, Jun 17, 8:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT WED JUN 17 2015

SCZ032-033-053-180045-
INLAND HORRY-FLORENCE-MARION-
800 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MARION...
SOUTHEASTERN FLORENCE AND WEST CENTRAL HORRY COUNTIES...

AT 759 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
GRESHAM...OR 15 MILES SOUTH OF MARION. THE STORMS ARE DRIFTING TO
THE NORTH AND EAST.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...HORRY...PAMPLICO...HICKORY GROVE...POSTON...KINGSBURG...
HOMEWOOD...ADRIAN...BRITTONS NECK...GRESHAM...BAYBORO...GALIVANTS
FERRY AND AYNOR.

THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3384 7948 3399 7960 3410 7898 3384 7888
TIME...MOT...LOC 2359Z 239DEG 49KT 3396 7947

SHK
Special weather statement, Jun 17, 8:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT WED JUN 17 2015

SCZ032-180200-
FLORENCE-
855 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FLORENCE COUNTY...

AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR TIMMONSVILLE...OR 10
MILES SOUTHWEST OF FLORENCE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...LAKE CITY...TIMMONSVILLE...QUINBY...SARDIS...NEW HOPE...
EVERGREEN...FRIENDFIELD...MARS BLUFF...CLAUSSEN...EFFINGHAM...
CARTERSVILLE...SCRANTON...COWARD...OLANTA...HEALTH SOUTH
REHABILITATION HOSPITAL...MCLEOD REGIONAL MEDICAL CENTER...CAROLINAS
HOSPITAL SYSTEM...CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER AND LAKE
CITY COMMUNITY HOSPITAL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 147 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3425 7979 3424 7963 3399 7962 3385 7980
      3389 7985 3388 7988 3392 7997 3395 7997
      3399 7989 3401 7991 3403 7997 3408 8003
      3408 8005 3410 8005
TIME...MOT...LOC 0055Z 238DEG 17KT 3409 7992

RGZ
Local storm report, Jun 17, 9:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     5 SSW AYNOR             33.93N  79.22W
06/17/2015                   HORRY              SC   PUBLIC

            TREE DOWN JORDANVILLE ROAD

&&

EVENT NUMBER ILM1500144

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:00 PM EDTSpecial Weather StatementILMHorry45 min
Jun 17, 8:55 PM EDTSpecial Weather StatementILMFlorence65 min
Jun 17, 10:21 PM EDTSpecial Weather StatementILMMarion54 min
Jun 18, 4:06 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Jun 18, 3:03 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro57 min
Jun 18, 3:12 PM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more28 hr
Jun 18, 3:49 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro56 min
Jun 18, 4:05 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro55 min
Jun 18, 4:38 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion67 min
Jun 18, 4:41 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg64 min
Jun 18, 5:36 PM EDTSpecial Weather StatementILMHorry54 min
Jun 18, 6:18 PM EDTSpecial Weather StatementILMGeorgetown27 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.